Ask a doctor

I Had Restylane Yesterday Have Been Icing Since, Woke Up Swollen Cheeks and Mouth Area?

I had a Restylane treatment yesterday for the area from the bottom of my nose to lips and then some under mouth by cheek. I was very nervous and the doctor suggested to start with 1 vial. Today I woke up looking like a Chip Monk swollen especially on each side of my nose and on one side it feels like a soft lump. Is it possible that the product is the lump? How many days should I wait till I call the doctor. I was told to return in two weeks.. thanks for this wonderful website.

Doctor Answers (8)

Swelling after Restylane

+1

Restylane's most common side effects include pain, swelling, redness and inflammation at the injection site. Typically, this occurs due to the trauma of the needle being injected into the thin tissues of your face. These side effects should subside within three to five days.

Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

Restylane and swelling

+1

What you describe is absolutely expected, after Restylane injections. You might be swollen for a week or more, but try and relax, knowing this is normal. The provider typically would discuss with you the post-treatment expectations and the most common is what you are experiencing. If you're to follow up in two weeks, be sure to, and you should feel comfortable calling with questions or concerns until then, especially if this is your first time having Restylane.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Swelling After Restylane Injection is Normal and Will Look Much Better Soon.

+1

The swelling you describe is normal after injections of Restylane into this area (the only thing to watch for would be a change in the color of the overlying skin in which case this is not normal and requires an immediate call to your doctor). Ice and elevation (no lying flat) will help the swelling go away as quickly as possible. It could take up to 2 weeks for all of the swelling to resolve, but do not despair, the majority of the swelling will likely be gone in 4 days or so. If the lump you describe was not present immediately after the injection, it is most likely due to the swelling and not due to poorly injected filler. I will occasionally get calls from patients the day after an injection with similar concerns about swelling. I usually just have the patient email me a picture. This way I can reassure them immediately that they have nothing to worry about, can give them directed instructions to help decrease the swelling as quickly as possible, and save them a trip to the office (when they have this much swelling they usually do not want to be going out anyway). You might call your doctor's office and see if they will do this for you. Good luck.

Denver Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Swollen Cheeks and Mouth Area after fillers

+1

It is quite normal to be swollen after fillers, and it's common to be nervous about it, especially the first time. Swelling and bruising can last for up to two weeks. But I always tell patients it's best to just call if you have concerns and be seen. I would never want a worrying patient to sit and home and stress, rather than just calling me to be checked on and seen if necessary. For the most part, swelling and bruising are totally normal.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Swelling after Restylane

+1

Swelling after any injectable treatment is a common occurrence.  A two week appointment is also a suitable time for follow up as it allows the provider a more realistic evaluation of the injectable treatment outcome.  It is not uncommon for first time patients to be nervous and fearful of outcome, as this is a new experience for you.  Please discuss any concerns you may have with your provider.  I hope our answers reassure you.

Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Swelling after Restylane

+1

Swelling after fillers are a common occurrence and the final result cannot be truly assessed until at least 1 and preferably two weeks after being injected. I would strongly urge you to be patient and follow up with your physician especially if you are concerned. If after waiting an adequate amount of time and you are not satisfied, hyaluronic acid fillers such as Restylane can dissolved. 

Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Swelling from Restylane injections

+1

It is always advisable to wait at least one and preferably two weeks for all of the swelling to resolve before assessing the results of filler injections, especially a hyaluronic acid filler like Restylane. I always recommend waiting several weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects or considering any "touch-up" treatments such as additional filler injections or reversing the treatment using hyaluronidase. The typical side effects associated with hyaluronic acid injections such as Restylane include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is possible that some of these side effects may be affected by the injection techniques such as fan like injections, higher injection volumes, and more rapid injection times.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/restylane/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Fillers and swelling

+1

It is pretty common to have some swelling after filler injections especially for the first few days.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...